Texas, 2003Damaging Wind in Texas, August 29, 2003
August 29, 2003 · NWS LUB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 29, 2:23 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 29, 2:23 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CDT FRI AUG 29 2003
.DAY ONE...
FIRST SIGNIFICANT WIDESPREAD RAINFALL EVENT SINCE LATE JUNE APPEARS
TO BE DEVELOPING THIS AFTERNOON. A COOL FRONT WILL CONTINUE TO PUSH
SLOWLY SOUTH THROUGH THE AREA OVERNIGHT WHILE A SURFACE LOW OVER
WEST TEXAS AND SE NEW MEXICO PUMPS ABUNDANT MOISTURE INTO THE AREA
FROM THE SOUTHEAST. ISOLATED THUNDERSTORMS DEVELOPING THIS AFTERNOON
ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT INTO SATURDAY WITH
LOCALLY HEAVY RAIN LIKELY DUE TO SLOW MOVING THUNDERSTORMS. WHILE
RAINFALL IN VERY LOCALIZED AREAS MAY BE ENOUGH TO PRODUCE MINOR
FLOODING...DO NOT FEEL FLASH FLOOD WATCH IS CURRENTLY IN ORDER.
BY SATURDAY AFTERNOON...EXPECT DECREASING RAIN CHANCES AS DRIER AIR
BEGINS TO PUSH SOUTH INTO THE AREA BEHIND THE FRONT AND 700MB TROUGH
AXIS BEGINS TO MOVE EAST.
FCSTID = 04
.DAYS TWO THROUGH SEVEN...
AREAS OF RAIN SHOULD CONTINUE TO END FROM NORTHWEST TO SOUTHEAST
THROUGH SATURDAY EVENING AS THE TROUGH CONTINUES ITS MOVE ACROSS THE
CENTRAL PLAINS. WITH DECENT DOWNGLIDE INDICATED WE SHOULD SEE CLOUD
COVER GRADUALLY DISSIPATE ALLOWING FOR A PLEASANT SUNDAY. EVEN WITH
NORTHWESTERLY FLOW FOR EARLY IN THE WEEK IT APPEARS THAT IT WILL BE
DIFFICULT TO SEE ANY THUNDERSTORMS INTO THE CWA WITH FAIRLY DRY
MIDDLE AND UPPER LEVELS ANTICIPATED. THIS SHOULD ALLOW FOR
TEMPERATURES IN THE 80S THROUGH MOST OF NEXT WEEK. MAY EVEN SEE A
FEW LOWS ACROSS THE NORTHWESTERN CWA DIP TO AROUND 50. A FEW 90S MAY
BE POSSIBLE BY LATE IN THE WEEK.
FCSTID = MM
FRIONA 58 77 55 83 / 90 60 00 00
TULIA 61 76 56 82 / 90 60 10 00
PLAINVIEW 63 77 57 83 / 90 60 10 00
LEVELLAND 63 78 58 84 / 90 70 20 00
LUBBOCK 64 77 58 84 / 90 70 20 00
BROWNFIELD 65 78 59 85 / 80 70 20 00
CHILDRESS 65 79 59 82 / 90 70 20 00
SPUR 66 80 61 84 / 80 70 30 00
ASPERMONT 69 82 64 84 / 80 70 30 00
.LUB...NONE.
Hazardous weather outlook, Aug 29, 10:00 AM CST, 7 hours 25 minutes before
TXZ021>044-301600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1100 AM CDT FRI AUG 29 2003
THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
CONVECTIVE
LOCALLY HEAVY RAIN IS POSSIBLE WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY AND TONIGHT.
HOWEVER...THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Bailey
- When
- August 29, 5:25 PM CST to 5:30 PM CST
- Where
- Bailey County, 2 mi S of Muleshoe
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.183, -102.733
The West Texas Mesonet station south of town measured a 60 mph thunderstorm wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in New York, August 29, 2003$400,000 · 70 kt wind · 1 event
- Tornado in New York, August 29, 2003$100,000 · F1 · 1 event
- Flash Flood and Hail in Ohio, August 29, 2003$250,000 · 0.88 in hail · 2 events
- Lightning Strike in Maryland, August 29, 2003$50,000 · 1 event
- Damaging Wind in New York, August 29, 2003$50,000 · 70 kt wind · 1 event
- Damaging Winds in New York, August 29, 2003$40,000 · 52 kt wind · 4 events
- Flash Flood in New Mexico, August 29, 2003$30,000 · 1 event
- Flash Flooding in Texas, August 29, 2003$15,000 · 8 events
- Flash Flood in Texas, August 29 to 30, 2003$20,000 · 1 event
- Flash Flooding and Heavy Rain in Kansas, August 29 to 30, 200312 events
- Damaging Wind in New York, August 29, 2003$15,000 · 55 kt wind · 1 event
- Lightning Strike in Utah, August 29, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368515.